Suggest blood pressure medication with least amount of side effects

default
Posted on Fri, 12 Jan 2018 in Hypertension and Heart Disease
Question: Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects
doctor
Answered by Dr. Ilir Sharka 8 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that all medical drugs have their adverse effect.

The treatment choice is based on individual tolerance and past medical history (including kidney and liver function).

For this reason, I would first like to know your past medical history and comorbidities.

What are your actual blood pressure values?

What is your current medical therapy?

I remain at your disposal for further questions.

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 44 minutes later
My blood pressure this morning is 168 / 79. In the past I have taken Lisiniprol 10 mg and it made me very dizzy / lightheaded. I have now been prescribed Losartan 50 mg and am afraid to take it based on all negative reviews I have read from people who have taken this medication. I need to be able to function at work,
doctor
Answered by Dr. Ilir Sharka 4 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

Regarding your concern, I would explain that losartan is a well tolerated drug by most of patients.

It is better tolerated compared to lisinopril.

But, I am afraid that this dose of losartan will not reduce your blood pressure values up to normal levels.

For this reason, I would recommend monitoring your blood pressure and maybe increase the dose as needed up to 100mg per day.

Other reasonable treatment options would be valsartan or olmesartan.

You should discuss with your doctor on the above issues.

Hope you will find this answer helpful!

Wishing good health,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7230 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Valsartan

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I...

doctor1 MD

I was on Diovan for two months and started getting these itchy rashes all over my body. Had to go see a med doctor and he took me off the diovan....

doctor1 MD

I am a 73 yr old man, 62 kilos with high blood pressure for these last 20 yrs but it is successfully being treated. I do sports, don t smoke and...

doctor1 MD

Hello, I forgot my medicine, I need to take Valsartan every day, the name of my medicine is Valpression this medicine is from Italy. In this moment...

doctor1 MD

I have felt nauseous since about 11am. I had big breakfast. Nausea off and on most of the day. Decided to check blood pressure . Left arm 167/83....

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr....

Get personalised answers from verified doctor in minutes across 80+ specialties

182 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2